Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Yeungnam Med Sci > Volume 29(1); 2012 > Article
Case Report A Case of Scopolamine-Induced Central Anticholinergic Syndrome.
Dong Sung Shin, Ho Sun Lee, Se Jin Lee
Journal of Yeungnam Medical Science 2012;29(1):58-60
DOI: https://doi.org/10.12701/yujm.2012.29.1.58
Published online: June 30, 2012
Department of Neurology, Yeungnam University College of Medicine, Daegu, Korea. sejinmayo@ynu.ac.kr
  • 2,088 Views
  • 7 Download
  • 0 Crossref
  • 0 Scopus

Central anticholinergic syndrome occurs when an anticholinergic substance works in vivo or as a result of the insufficient release of acetylcholine. Its symptoms include confusion, agitation, behavioral change, hallucination, blurred vision, and dysarthria. Occasionally, these symptoms occur with the use of a scopolamine patch. A 54-year-old female complained of behavioral change and confused mentality. She attached a scopolamine patch at the postauricular area in the morning of the day before her hospital visit. Neurological examination revealed bilateral symmetric mydriasis without light reflex. The brain MRI was normal, and electroencephalography showed nonspecific abnormalities. The patient recovered completely after the removal of the scopolamine patch.

Related articles

JYMS : Journal of Yeungnam Medical Science